THIS SITE

Information for

You are here

News for School of Pharmacy

Monday, January 21, 2019

Waterloo pharmacist develops pan-Canadian framework to help Canadians quit smoking

Person breaking a cigarette with two medical people discussing a folder in the background.

Enlisting the help of pharmacists could help in the quest to get people to quit smoking, according a white paper released by Prof. Nardine Nakhla in Waterloo's School of Pharmacy.

Thursday, January 10, 2019

Pharmacists could dramatically reduce ER visits

Stock photo of a hospital hallway with an empty bed on the left side.

Incorporating pharmacists with an expanded scope into the community or hospital emergency departments (ED) could significantly reduce ED crowdedness, according to a new Waterloo study.

Monday, December 17, 2018

Pharmacy Professor Mike Beazely receives 2018 President's Community Impact Award

Group photo of President Hamdullahpur and the 4 community impact award winners.

The recipients of this year's President's Community Impact Award (PCIA) were revealed last week at the President's Holiday Dinner. School of Pharmacy Professor Mike Beazely received the community leaders award for his work on drug prevention.

Tuesday, December 11, 2018

Pharmacy student co-ops at Tanzanian hospital

Jung In Kim sitting on mountain top with 3 local children

Haydom Lutheran Hospital is a series of squat brick buildings with metal roofs, nestled in the heart of a rural town called Haydom. It’s in northern Tanzania, a country on the east coast of Africa. The hospital is 300 kilometres from the nearest major city and serves an area that’s home to nearly 1 million people.  It’s also where Jung In Kim, a third-year Waterloo School of Pharmacy student, spent a co-op work term.

Thursday, December 6, 2018

Pharmacy researchers identify drug mixtures that can lead to serotonin syndrome

Drugs that cause serotonin syndrome with Tejal Patel video opening screen caption.

Mixing antidepressants with common drugs found in your medicine cabinet could lead to serotonin syndrome, a condition caused by excessive levels of the chemical in the brain.